Alert archive / Pennsylvania / Special Weather Statements in 2013

Special Weather Statement, NWS Philadelphia/Mount Holly

May 23, 2013Berks County, Carbon County, Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at May 23, 2013, 9:08 PM EDT for Berks County, Carbon County, Pennsylvania. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 23, 2013, 9:08 PM EDT (01:08 UTC)
Expired
May 23, 2013, 9:45 PM EDT
In force
37 min
Issued by
NWS Philadelphia/Mount Holly

Counties Berks County, PA, Carbon County, PA

The radar

The Philadelphia radar (KDIX), 156 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 1.1 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2013-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 136 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2013-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
136 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
899 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

892 
WWUS81 KPHI 240108
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
908 PM EDT THU MAY 23 2013

PAZ054-060-061-240145-
BERKS PA-CARBON PA-LEHIGH PA-
908 PM EDT THU MAY 23 2013

...A LINE OF STRONG THUNDERSTORMS APPROACHING BERKS...CARBON 
AND LEHIGH COUNTIES...

AT 905 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SCHUYLKILL COUNTY 
TO EXTREME WESTERN LANCASTER COUNTY...MOVING NORTHEAST AT 25 MPH. 
THESE STORMS ARE APPROACHING WESTERN BERKS COUNTY AND WESTERN CARBON 
COUNTY.

IF THEY MAINTAIN THEIR INTENSITY...VERY HEAVY RAIN WILL FALL FROM 
THESE STORMS...WHICH WILL CAUSE WATER TO POND ON ROADS AND QUICKLY 
FILL POOR DRAINAGE AREAS. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE 
POSSIBLE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THE STRONGER 
STORMS WITHIN THE LINE. DO NOT SEEK SHELTER UNDER TREES WHEN 
LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

LAT...LON 4052 7634 4052 7625 4059 7605 4058 7603
      4065 7599 4071 7581 4074 7577 4084 7592
      4092 7600 4100 7575 4103 7575 4108 7562
      4065 7575 4025 7600 4024 7604 4050 7644

$$

FORECASTER: GORSE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 23, 4:12 PM EDT, 4 hours 56 minutes earlier.

Area forecast discussion, May 23, 4:12 PM EDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
412 PM EDT THU MAY 23 2013

.SYNOPSIS...
A COLD FRONT WILL SLOWLY CROSS THE REGION TONIGHT INTO FRIDAY. A
LOW PRESSURE SYSTEM WILL DEVELOP ON THE FRONT OFF THE NEW JERSEY
COAST FRIDAY AND SLOWLY MOVE NORTHEAST REACHING THE CANADIAN
MARITIMES ON MONDAY. HIGH PRESSURE WILL THEN BUILD EAST IN ITS
WAKE EARLY NEXT WEEK. A WARM FRONT IS FORECAST TO MOVE THROUGH THE
FORECAST AREA ON TUESDAY INTO WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
AT LATE DAY, SCATTERED SHOWERS AND A FEW T-STORMS WERE ONGOING
ACROSS THE FORECAST AREA, MAINLY FROM EASTERN PA INTO NORTHERN AND
CENTRAL NJ, WITH A FEW SHOWERS INTO THE DELMARVA. MOST OF THIS
ACTIVITY WAS AHEAD OF A LEE-SIDE TROUGH, AHEAD OF THE COLD FRONTAL
BOUNDARY WHICH EXTENDS BACK ACROSS WESTERN PA. WE HAVE MAINTAINED
THE MENTION OF T-STORMS WITH GUSTY WINDS AND HEAVY RAIN THROUGH THIS
EVENING ACROSS THE AREA, AS LAPS DATA SHOWS CAPE VALUES ABOVE 1000
J/KG AND MODEL DATA DEPICTS 0-6 KM BULK SHEAR VALUES AROUND 30 KTS.
IN ADDITION, PWAT VALUES ACROSS THE REGION ARE STILL FAIRLY HIGH,
ABOVE 1.5 INCHES FOR THE MOST PART, AND WE HAVE ALREADY HAD SOME
EFFICIENT RAIN PRODUCING SHWRS/STORMS ACROSS THE REGION DURING THE
DAY. WITH ANY HEAVIER SHWRS/STORMS THROUGH LATE EVENING, POOR
DRAINAGE AND URBAN FLOODING REMAINS A POSSIBILITY.

IT WILL REMAIN FAIRLY MILD THROUGH THE NIGHT, AS THE COLD FRONT WILL
NOT CROSS MUCH OF THE FORECAST AREA UNTIL THE EARLY MORNING OF
FRIDAY. WE USED A BLEND OF MAV/MET GUIDANCE WITH CONTINUITY FOR
MINIMUM TEMPERATURES, WITH LOWS MAINLY IN THE UPPER 50S WEST TO
LOWER 60S EAST.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
EARLY FRIDAY, A SURFACE COLD FRONT IS PROGGED TO BE JUST EAST OF OUR
FORECAST AREA, CONTINUING TO SLOWLY PROGRESS OFFSHORE THROUGH THE
DAY. MEANWHILE, A MID LEVEL LOW WILL BE DROPPING SOUTH ACROSS THE
REGION THROUGH THE COURSE OF THE DAY, AND WE HAVE KEPT CHANCE TO
LIKELY POPS FOR SHOWERS IN PLACE ACROSS THE FORECAST AREA. GUSTY
NORTHWEST WINDS ARE EXPECTED TO DEVELOP ACROSS THE REGION THROUGH
THE DAY, WITH GUSTS REACHING AROUND 25 MPH. COOLER AND DRIER AIR
WILL BE FILTERING IN ACROSS THE MID ATLANTIC, AND MAXIMUM
TEMPERATURES WILL BE NOTICEABLY COOLER THAN IN RECENT DAYS, WITH
HIGHS MAINLY FROM THE LOWER 60S FOR OUR NORTHWEST AREAS TO THE
MIDDLE AND UPPER 60S IN SOUTHERN NJ AND THE DELMARVA.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
LOW PRESSURE WILL MOVE SLOWLY NORTHEASTWARD AND AWAY FROM THE AREA
FRIDAY NIGHT INTO SATURDAY AS AN UPPER LEVEL TROF IS SLOW TO EXIT.
UNFORTUNATELY, THIS MEANS THAT SATURDAY, WHICH LOOKED LIKE A NICE
WX DAY EARLIER IN THE WEEK DOESN'T LOOK NEARLY AS NICE ATTM. THERE
WILL BE SHOWERS OVERNIGHT INTO SAT MRNG. THEN, CONDS WILL SLOWLY
IMPROVE AS THE DAY PROGRESSES. HOWEVER, THERE WILL STILL BE AN
ABUNDANCE OF CLOUDS AND DECENT NWLY FLOW UNTIL THE LOW CLEARS THE
AREA. THE BEST CHC OF PRECIP LOOKS TO BE OVER NERN AREAS.

HIGH PRESSURE WILL BUILD DOWN BEHIND THE DEPARTING LOW AND THIS
WILL KEEP A DECENT NWLY FLOW SAT NIGHT INTO SUN. HOWEVER, OVERALL
CONDS WILL CONTINUE TO IMPROVE AND CERTAINLY BY SUN THERE WILL BE
MORE SUNSHINE WHICH WILL CONTINUE INTO MON.

THE HIGH WILL MOVE EWD AND OFF THE CST BY TUE AS A WMFNT
APPROACHES AND THEN PASSES THRU THE REGION AND THEN A STRONG RIDGE
ALOFT BEGINS TO DEVELOP OVER THE AREA. POPS WILL BE INTRODUCED TO
THE FCST AROUND TUE INTO WED WITH THE WMFNT.

TEMPS WILL BE MUCH BELOW NRML SAT, IN SOME CASES 10 TO 15
DEGREES BELOW NRML....THEN TEMPS REBOUND A BIT ON SUN AND MON
BEFORE RISING TO ABV NRML VALUES BY WED.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

MAINLY MVFR CONDITIONS ARE EXPECTED WITH SHWRS/STORMS EXPECTED TO
INCREASE IN COVERAGE THROUGH LATE DAY AND THIS EVENING. DURING THE
OVERNIGHT HOURS, PRIOR TO A COLD FRONTAL PASSAGE, WE EXPECT CEILINGS
TO LOWER TO IFR ACROSS MUCH OF THE AREA. WINDS WILL CONTINUE TO BE
MAINLY OUT OF THE SOUTH TO SOUTHWEST THROUGH THIS EVENING AND
TONIGHT.

FRIDAY...IFR CONDITIONS WILL LIKELY BEGIN THE DAY, WITH IMPROVEMENT
TO MVFR EXPECTED BY MID-MORNING. WINDS WILL BECOME NORTHWESTERLY,
FOLLOWING A COLD FRONT PASSAGE DURING THE EARLY MORNING OF FRIDAY.
NORTHWEST WINDS WILL BECOME GUSTY BY MID-MORNING, WITH GUSTS IN THE
20 TO 25 KNOT RANGE EXPECTED THEN THROUGH THE AFTERNOON TO EARLY
EVENING.

OUTLOOK...
FRI NIGHT THROUGH SAT...MVFR TO POSSIBLY IFR CONDITIONS DUE TO
CLOUDS AND SHOWERS. WORST CONDITIONS EXPECTED AT NORTHEASTERN
TERMINALS AND AIRPORTS. CONDITIONS COULD IMPROVE AS SATURDAY
CONTINUES. NORTH TO NORTHWEST WIND GUSTS COULD EXCEED 20 KTS. LOW
CONFIDENCE ON TIMING OF IMPROVING CONDS.

SAT NIGHT THRU MON...MOSTLY VFR. SOME GUSTY NORTHWEST WINDS
POSSIBLE ON SUNDAY. HIGH CONFIDENCE.

TUE...MAINLY VFR. LWR CIGS/VSBYS PSBL LATER IN THE DAY WITH WARM
FRONT AND RAIN.  MDT CONFIDENCE.

&&

.MARINE...
WITH AN APPROACHING COLD FRONT NEARING THE REGION THIS EVENING AND
TONIGHT, WE MAINTAIN A SMALL CRAFT ADVISORY FOR OUR COASTAL WATERS,
WITH WIND GUSTS IN THE 20 TO 25 KNOT RANGE AND SEAS AROUND 5 FEET.
FOLLOWING THE COLD FRONT PASSAGE DURING FRIDAY MORNING, WINDS WILL
TURN AND BECOME NORTHWESTERLY FOR OUR WATERS THROUGH FRIDAY. WIND
GUSTS WILL PICK UP INTO THE 25 TO 30 KNOT RANGE, WITH SEAS AROUND 5
TO 6 FEET FOR OUR COASTAL WATERS. IN ADDITION, WE HAVE RAISED A
SMALL CRAFT ADVISORY FOR DELAWARE BAY STARTING 18Z FRIDAY, AS WIND
GUSTS AND SEAS ARE EXPECTED TO REACH CRITERIA DURING FRIDAY
AFTERNOON.

OUTLOOK...
THE SCA FLAG HAS BEEN EXTENDED INTO SAT MRNG AND MAY
NEED TO BE EXTENDED FURTHER. ALSO, HAVE EXPANDED SCA TO INCLUDE
DEL BAY. WITH THE LOW OFF THE COAST AND STRONG HIGH PRESSURE
BUILDING IN, THERE WILL BE STRENGTHENING NWLY FLOW THRU SAT SEAS
WILL REMAIN ELEVATED AND THE WIND WILL HIT SCA AS WELL. SOME GUID
IS EVEN INDICATING GALE POTENTIAL ON SAT, BUT CONFIDENCE IS LOW
ENOUGH ON THAT ATTM THAT NO HEADLINES WERE ISSUED. AFTER ABOUT
SUNDAY MORNING. AFTER NO ADDITIONAL MARINE FLAGS ARE ANTICIPATED
THRU THE PD.

&&

.RIP CURRENTS...
THERE IS A MODERATE RISK FOR THE FORMATION OF DANGEROUS RIP
CURRENTS ALONG THE COAST OF NEW JERSEY THROUGH THE EVENING.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 AM EDT SATURDAY FOR ANZ450>455.
     SMALL CRAFT ADVISORY FROM 2 PM FRIDAY TO 8 AM EDT SATURDAY FOR
     ANZ430-431.

&&

SYNOPSIS...NIERENBERG
NEAR TERM...KLINE
SHORT TERM...KLINE
LONG TERM...NIERENBERG
AVIATION...KLINE/NIERENBERG
MARINE...KLINE/NIERENBERG
RIP CURRENTS...
Hazardous weather outlook, May 23, 4:13 PM EDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
413 PM EDT THU MAY 23 2013

DEZ001-MDZ008-012-015-NJZ001-007>010-015-PAZ054-055-060>062-070-071-
101>106-242015-
NEW CASTLE-CECIL-KENT MD-QUEEN ANNES-SUSSEX-WARREN-MORRIS-HUNTERDON-
SOMERSET-MERCER-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-DELAWARE-
PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY-
EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
413 PM EDT THU MAY 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT. THE GREATEST SEVERE WEATHER THREAT IS DAMAGING WINDS.
SOME LOCALLY HEAVY DOWNPOURS ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-MDZ019-020-NJZ012-013-016>023-027-242015-
KENT-INLAND SUSSEX-DELAWARE BEACHES-TALBOT-CAROLINE-MIDDLESEX-
WESTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-
413 PM EDT THU MAY 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND SOME THUNDERSTORMS ARE EXPECTED. SOME THUNDERSTORMS
COULD PRODUCE LOCALLY GUSTY WINDS AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ014-024>026-242015-
EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
413 PM EDT THU MAY 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND SOME THUNDERSTORMS ARE EXPECTED. SOME THUNDERSTORMS
COULD PRODUCE LOCALLY GUSTY WINDS AND HEAVY RAINFALL. THERE IS
ALSO A MODERATE RISK FOR RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-242015-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
413 PM EDT THU MAY 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND SOME THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. SOME
THUNDERSTORMS COULD PRODUCE LOCALLY GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

GALE FORCE WIND GUSTS ARE POSSIBLE ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, May 23, 7:18 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
718 PM EDT THU MAY 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0257 PM     HAIL             BUSHKILL TWP            40.79N  75.34W
05/23/2013  M0.25 INCH       NORTHAMPTON        PA   TRAINED SPOTTER

0524 PM     FLOOD            PARSIPPANY              40.86N  74.43W
05/23/2013                   MORRIS             NJ   TRAINED SPOTTER

            2.02 INCHES OF RAIN. RAIN CAME DOWN SO HARD THAT STORM
            DRAINS COULD NOT HANDLE DELUGE...SO IN FRONT OF HOUSE
            COVERED WITH ABOUT 1 INCH OF RUNNING WATER.

0645 PM     FLOOD            PARSIPPANY              40.86N  74.43W
05/23/2013                   MORRIS             NJ   EMERGENCY MNGR

            FLOODING ON SOME STREETS AND IN POOR DRAINAGE AREAS IN
            THE EASTERN PART OF THE COUNTY. SOME ROADS COVERED BY
            WATER.

&&

EVENT NUMBER PHI1300081 PHI1300083 PHI1300082

BUNKER/GORSE
Special weather statement, May 23, 8:44 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
844 PM EDT THU MAY 23 2013

NJZ008-240145-
MORRIS NJ-
844 PM EDT THU MAY 23 2013

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF MORRIS COUNTY...

AT 842 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES SOUTH OF NEWTON...MOVING NORTHEAST AT 35
MPH. THE THUNDERSTORM WILL BE NEAR WHARTON...MOUNT ARLINGTON AROUND
850 PM...DOVER...ROCKAWAY AROUND 855 PM...WHITE MEADOW LAKE...
MOUNTAIN LAKES AROUND 900 PM...LAKE TELEMARK...BOONTON AROUND 905
PM...GREEN POND AND GREEN POND AROUND 910 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM.

CLOUD TO GROUND LIGHTNING HAS INCREASED WITH THIS STORM. DO NOT SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

LAT...LON 4093 7428 4076 7471 4087 7479 4092 7473
      4090 7470 4092 7466 4094 7464 4097 7464
      4109 7450 4107 7448 4104 7449 4106 7445
      4102 7439 4100 7429 4097 7427

FORECASTER: GORSE
Special weather statement, May 23, 9:08 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
908 PM EDT THU MAY 23 2013

PAZ054-060-061-240145-
BERKS PA-CARBON PA-LEHIGH PA-
908 PM EDT THU MAY 23 2013

...A LINE OF STRONG THUNDERSTORMS APPROACHING BERKS...CARBON
AND LEHIGH COUNTIES...

AT 905 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SCHUYLKILL COUNTY
TO EXTREME WESTERN LANCASTER COUNTY...MOVING NORTHEAST AT 25 MPH.
THESE STORMS ARE APPROACHING WESTERN BERKS COUNTY AND WESTERN CARBON
COUNTY.

IF THEY MAINTAIN THEIR INTENSITY...VERY HEAVY RAIN WILL FALL FROM
THESE STORMS...WHICH WILL CAUSE WATER TO POND ON ROADS AND QUICKLY
FILL POOR DRAINAGE AREAS. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE
POSSIBLE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THE STRONGER
STORMS WITHIN THE LINE. DO NOT SEEK SHELTER UNDER TREES WHEN
LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

LAT...LON 4052 7634 4052 7625 4059 7605 4058 7603
      4065 7599 4071 7581 4074 7577 4084 7592
      4092 7600 4100 7575 4103 7575 4108 7562
      4065 7575 4025 7600 4024 7604 4050 7644

FORECASTER: GORSE

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 8:44 PM EDTSpecial Weather StatementPHIMorris61 min
May 23, 10:28 PM EDTSpecial Weather StatementPHISussex, Warren92 min
May 23, 10:51 PM EDTSpecial Weather StatementPHIHunterdon84 min
May 23, 11:12 PM EDTAreal Flood AdvisoryPHISussex, Warren4 hr
May 24, 12:00 AM EDTSpecial Weather StatementPHIMercer, Morris, Somerset90 min
May 24, 2:16 AM EDTSpecial Weather StatementPHIAtlantic, Cape May89 min
May 24, 4:09 AM EDTGale WatchPHI12 hr
May 24, 3:50 PM EDTGale WarningPHI34 hr
May 23, 10:12 PM EDTAreal Flood AdvisoryPHICarbon, Monroe4 hr
May 24, 12:35 AM EDTSpecial Weather StatementPHIKent, Sussex85 min
May 23, 9:29 PM EDTSpecial Weather StatementPHICecil46 min

Nearby

Special Weather Statements in Pennsylvania, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.